Alert archive / Mississippi / Tornado Warnings in 2024
Tornado Warning 45, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Dec 28, 2024, 7:34 PM CST for Attala County, Choctaw County, Montgomery County, Mississippi. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2024, 7:34 PM CST (01:34 UTC)
- Expired
- Dec 28, 2024, 8:30 PM CST
- In force
- 56 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Attala County, MS, Choctaw County, MS, Montgomery County, MS
The radar
The Columbus AFB radar (KGWX), 118 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 2:17 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 505 m²/s²
- 0-3 km storm-relative helicity
- 591 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 10.0
The text
As transmitted.
818
WFUS54 KJAN 290134
TORJAN
MSC007-019-097-290230-
/O.NEW.KJAN.TO.W.0045.241229T0134Z-241229T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
734 PM CST Sat Dec 28 2024
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Choctaw County in central Mississippi...
Northeastern Attala County in central Mississippi...
Southeastern Montgomery County in north central Mississippi...
* Until 830 PM CST.
* At 734 PM CST, a severe thunderstorm capable of producing a tornado
was located over Hesterville, or 10 miles north of Kosciusko,
moving northeast at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
French Camp around 745 PM CST.
Chester around 755 PM CST.
Sherwood and Reform around 800 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3353 8909 3329 8909 3328 8911 3320 8911
3320 8922 3312 8922 3313 8931 3306 8964
3323 8974 3327 8971 3329 8967 3329 8965
3330 8964 3351 8920
TIME...MOT...LOC 0134Z 233DEG 53KT 3320 8965
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
AJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 28, 6:21 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Dec 28, 6:21 PM CST, 1 hour 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 621 PM CST Sat Dec 28 2024 ...New AVIATION... .DISCUSSION... Issued at 313 PM CST Sat Dec 28 2024 Tonight: A significant severe weather event is still likely later this afternoon and this evening. The Tornado Watch for I-55 and east will be allowed to expire at 3PM as the convection earlier today has somewhat stabilized the area there. The new PDS Tornado Watch to the west of I-55 is in effect until 9 PM. Not a lot has changed in the thinking from this morning. Damaging winds up to 80mph, Tornadoes; some strong and long track, and hail up to golfball size will all be possible with the storms. In addition, due to antecedent conditions two to four inches of rain in a short amount of time will be possible leading to localized flash flooding, especially over urban and poor drainage areas. Mid afternoon water vapor imagery/RAP analysis showed a potent shortwave trough over central Oklahoma and north central Texas. Moisture and instability will continue to increase over our CWA ahead of this approaching feature. A stout speed max will rotate around the base of the shortwave trough and across our CWA helping to increase severe storm potential. This is expected to result in numerous severe storm damage leading to widespread power outages this evening. The potential for severe storms should be winding down over east Mississippi by midnight but there will be the chance for rain over east Mississippi until the cold front shifts into Alabama. /22/ Sunday through next week (Friday)... In the wake of the severe weather event today, a mostly quiet long term period can be expected through the early to mid portion of the period. Longwave trough/frontal zone will be shifting off to the east, with sfc ridging & drier air building back in into late weekend through early next week. This pattern will support seasonably warm pattern Sunday into early next week. Highs & lows during this period will be some 8-15F above (highs of 63-72F & lows 44-48F Monday morning & 45-54F Tuesday morning). A fast moving shortwave trough/sfc low & frontal system will drive in potential gusty winds on Tuesday but no concerns for storms as PWs will remain too low for convection. If moisture can be on the uptick, this would need to be monitored. In the wake of this frontal zone, a cold 1030mb sfc high will dive down out of the Plains into the Gulf Coast, ushering in near to seasonably cool temperatures. Highs & lows in the Wednesday to Friday timeframe will be some 2-5F below (highs 51-58F & lows 36-41F Wednesday morning & 29-35F both Thursday & Friday mornings with coldest north of Hwy 84 Thursday & northeast half Friday morning). Widespread frost/freeze looks likely during this timeframe. /DC/ && .AVIATION... (00Z TAFS) Issued at 621 PM CST Sat Dec 28 2024 A line of severe thunderstorms with embedded tornadoes has formed in western Mississippi causing a variety of aviation issues including, but limited to; a mixture of VFR/IFR/LIFR and winds of 55kt+ conditions as the line moves through. This line of severe thunderstorms looks to fully traverse the area by 07Z on the 29th with low (IFR) stratus lingering until daybreak tomorrow./OAJ/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 54 67 47 71 / 100 0 0 0 Meridian 53 67 45 69 / 100 0 0 0 Vicksburg 51 67 47 72 / 90 0 0 0 Hattiesburg 56 70 46 71 / 90 0 0 0 Natchez 53 67 49 71 / 90 0 0 0 Greenville 52 64 47 67 / 100 0 0 0 Greenwood 53 66 47 70 / 100 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/OAJ
In the hours before
Local storm report, Dec 28, 5:13 PM CST, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
513 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM Tstm Wnd Dmg 1 S Chickasaw 32.95N 91.33W
12/28/2024 West Carroll LA Law Enforcement
A tree was reported down near Hwy 17 north
of Oak Grove. Hail was also reported.
&&
CRLocal storm report, Dec 28, 5:16 PM CST, 2 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
516 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM Tstm Wnd Dmg 5 N Delhi 32.52N 91.50W
12/28/2024 Richland LA Law Enforcement
Multiple power lines were blown down near
Hwy 17 north of Delhi.
&&
CRLocal storm report, Dec 28, 5:18 PM CST, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
518 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM Tornado 2 WNW Loyd Star 31.63N 90.59W
12/28/2024 Lincoln MS Emergency Mngr
Trees were blown down on roads in Lincoln
County.
&&
CRLocal storm report, Dec 28, 6:38 PM CST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
638 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM Tstm Wnd Gst 5 NNW Saint Joseph 31.99N 91.26W
12/28/2024 M61 MPH Tensas LA NWS Employee
61 mph wind gust relayed by NWS employee
from station observation.
&&Local storm report, Dec 28, 7:25 PM CST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
725 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM Hail 2 WNW JAN Airport 32.33N 90.11W
12/28/2024 M0.70 Inch Rankin MS Law Enforcement
Dime sized hail reported by law enforcement.
&&Local storm report, Dec 28, 7:34 PM CST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
734 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM Tstm Wnd Dmg 1 N Crystal Springs 32.00N 90.36W
12/28/2024 Copiah MS NWS Employee
Numerous trees down with one on a house near
Browns Well Road and Hwy 51.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 6:02 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 73 min |
| Dec 28, 6:11 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 64 min |
| Dec 28, 6:11 PM CST | Tornado Warning | JAN | Copiah, Lawrence, Rankin, Simpson | 50 min |
| Dec 28, 6:13 PM CST | Tornado Warning | JAN | Hinds, Issaquena, Madison, Warren, Yazoo | 62 min |
| Dec 28, 6:16 PM CST | Tornado Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 44 min |
| Dec 28, 6:30 PM CST | Tornado Warning | JAN | Hinds, Madison, Yazoo | 60 min |
| Dec 28, 6:36 PM CST | Tornado Warning | JAN | Copiah, Lawrence, Lincoln | 39 min |
| Dec 28, 6:37 PM CST | Tornado Warning | JAN | Copiah, Hinds, Rankin | 55 min |
| Dec 28, 6:49 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Yazoo | 56 min |
| Dec 28, 6:58 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Rankin, Simpson | 62 min |
| Dec 28, 7:00 PM CST | Tornado Warning | JAN | Attala, Carroll, Holmes, Yazoo | 60 min |
| Dec 28, 7:08 PM CST | Tornado Warning | JAN | Attala, Leake, Madison | 67 min |
| Dec 28, 7:17 PM CST | Tornado Warning | JAN | Simpson, Smith | 58 min |
| Dec 28, 7:17 PM CST | Tornado Warning | JAN | Leake, Rankin, Scott | 58 min |
| Dec 28, 7:27 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 63 min |
| Dec 28, 7:31 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Choctaw, Grenada, Montgomery, Webster | 59 min |
| Dec 28, 7:37 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 53 min |
| Dec 28, 7:56 PM CST | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 64 min |
| Dec 28, 7:56 PM CST | Tornado Warning | JAN | Choctaw, Neshoba, Winston | 49 min |
| Dec 28, 8:09 PM CST | Severe Thunderstorm Warning | JAN | Jones | 66 min |
| Dec 28, 8:13 PM CST | Tornado Warning | JAN | Jones | 62 min |
| Dec 28, 8:21 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 54 min |
| Dec 28, 8:27 PM CST | Tornado Warning | JAN | Clay, Oktibbeha | 42 min |
| Dec 28, 8:31 PM CST | Tornado Warning | JAN | Clarke, Kemper, Lauderdale, Neshoba | 59 min |
| Dec 28, 8:37 PM CST | Tornado Warning | JAN | Noxubee | 53 min |
| Dec 28, 8:48 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 42 min |
| Dec 29, 10:57 AM CST | River Flood Warning | JAN | Sunflower | 9 days |
Nearby
Tornado Warnings in Mississippi, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.